MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL HEX SCREW DRIVER (2.5MM); SCREWDRIVER

ZIMMER BIOMET SPINE INC. POLYAXIAL HEX SCREW DRIVER (2.5MM); SCREWDRIVER
Catalog Number 07.01764.002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported the tip of the virage poly-axial screwdriver broke while positioning during a cervical fixation at c4.The broken piece was retrieved with a pair of surgical tweezers and the procedure was completed with another driver.There was no patient impact.
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in d4: udi number, h4, and h6: component, investigation type, findings, and conclusions.Device evaluation the returned device matches the information in the complaint file and was examined.Visual inspection revealed the tip has fractured off see images attached in the sub-form.Potential cause root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review per dhr review, the part was likely conforming when it left zimvie control.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in h6.Device evaluation the returned device matches the information in the complaint file and was examined.Visual inspection revealed the tip has fractured off with a regular torsion fracture pattern.Potential cause this event could possibly be attributed to excessive torsional forces applied during use, possibly when placing a screw in hard bone or after improper screw hole preparation.Dhr review the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
POLYAXIAL HEX SCREW DRIVER (2.5MM)
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key16973857
Report Number3012447612-2023-00167
Device Sequence Number20492912
Product Code HXX
UDI-Device Identifier00887868289095
UDI-Public(01)00887868289095(10)63359075
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.01764.002
Device Lot Number63359075
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer04/27/2023
Not provided
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date11/10/2023
08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic